Alert archive / Texas / Wind Advisories in 2011

Wind Advisory 15, NWS Lubbock, TX

April 26, 201119 counties in Texas

NWS Lubbock, TX issued this wind advisory at Apr 26, 2011, 6:07 AM CDT for 19 counties in Texas. It took effect at Apr 26, 2011, 12:00 PM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2011, 6:07 AM CDT (11:07 UTC)
In effect from
Apr 26, 2011, 12:00 PM CDT
Expired
Apr 26, 2011, 10:00 PM CDT
In force
10 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Kent County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 18 km from the middle of the area, began a volume at 11:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 11.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-179 J/kg
Mixed-layer LCL
1571 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

603 
WWUS74 KLUB 261107
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
607 AM CDT TUE APR 26 2011

TXZ021>024-027>031-033>037-039>043-270300-
/O.NEW.KLUB.WI.Y.0015.110426T1700Z-110427T0300Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-MOTLEY-
COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-YOAKUM-TERRY-LYNN-GARZA-
KENT-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MATADOR...ROARING SPRINGS...
MORTON...LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...
RALLS...DICKENS...SPUR...PLAINS...DENVER CITY...BROWNFIELD...
TAHOKA...ODONNELL...POST...JAYTON
607 AM CDT TUE APR 26 2011

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS
EVENING. 

* TIMING: STRONG WESTERLY WINDS WILL DEVELOP FIRST IN THE WESTERN
  SOUTH PLAINS AND SOUTHWEST TEXAS PANHANDLE AROUND NOON AND THEN
  SPREAD EAST INTO THE WESTERN ROLLING PLAINS DURING THE AFTERNOON
  AND EVENING.

* WINDS: WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 60 MPH
  ACROSS THE WESTERN AND NORTHERN SOUTH PLAINS. ELSEWHERE...WESTERLY
  WINDS OF 25 TO 35 WITH GUSTS TO 55 MPH.

* IMPACTS: THE STRONG WINDS WILL CREATE AREAS OF BLOWING DUST.
  STRONG CROSS WINDS CAN BE EXPECTED ALONG NORTH TO SOUTH ORIENTED
  ROADWAYS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
332 
WWUS74 KLUB 270030
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
730 PM CDT TUE APR 26 2011

TXZ021-022-027-028-270200-
/O.UPG.KLUB.WI.Y.0015.000000T0000Z-110427T0300Z/
/O.NEW.KLUB.HW.W.0005.110427T0030Z-110427T0200Z/
PARMER-CASTRO-BAILEY-LAMB-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
MULESHOE...LITTLEFIELD...OLTON
730 PM CDT TUE APR 26 2011

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR THE
EXTREME SOUTHWEST TEXAS PANHANDLE AND NORTHWESTERN SOUTH PLAINS...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

* TIMING: STRONG WEST TO NORTHWEST WINDS FROM 30 TO 40 MPH WITH
  GUSTS TO 60 MPH WILL CONTINUE EARLY THIS EVENING BEFORE LETTING
  UP LATER IN THE EVENING.

* WINDS: WEST TO NORTHWEST WINDS FROM 30 TO 40 MPH WITH GUSTS TO
  60 MPH. 

* IMPACTS: THE STRONG WINDS WILL CREATE AREAS OF BLOWING DUST.
  STRONG CROSS WINDS CAN BE EXPECTED ALONG NORTH TO SOUTH ORIENTED
  ROADWAYS. LIGHT WIND DAMAGE WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ023-024-029>031-033>037-039>043-270300-
/O.CON.KLUB.WI.Y.0015.000000T0000Z-110427T0300Z/
SWISHER-BRISCOE-HALE-FLOYD-MOTLEY-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-
DICKENS-YOAKUM-TERRY-LYNN-GARZA-KENT-
INCLUDING THE CITIES OF...TULIA...SILVERTON...QUITAQUE...
PLAINVIEW...FLOYDADA...LOCKNEY...MATADOR...ROARING SPRINGS...
MORTON...LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...
RALLS...DICKENS...SPUR...PLAINS...DENVER CITY...BROWNFIELD...
TAHOKA...ODONNELL...POST...JAYTON
730 PM CDT TUE APR 26 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING
FOR THE TEXAS SOUTH PLAINS AND ADJACENT PORTION OF THE WESTERN
SOUTH PLAINS...AND ALSO THE EXTREME SOUTH CENTRAL TEXAS PANHANDLE...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

* TIMING: STRONG WEST TO NORTHWEST WINDS WILL CONTINUE UNTIL MID
  EVENING BEFORE LETTING UP LATER IN THE EVENING.

* WINDS: WEST TO NORTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS TO
  55 MPH.

* IMPACTS: THE STRONG WINDS WILL CREATE AREAS OF BLOWING DUST. 
  STRONG CROSS WINDS CAN BE EXPECTED ALONG NORTH TO SOUTH 
  ORIENTED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
241 
WWUS74 KLUB 270206
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
906 PM CDT TUE APR 26 2011

TXZ021-022-027-028-270315-
/O.EXP.KLUB.HW.W.0005.000000T0000Z-110427T0200Z/
/O.EXA.KLUB.WI.Y.0015.000000T0000Z-110427T0300Z/
PARMER-CASTRO-BAILEY-LAMB-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
MULESHOE...LITTLEFIELD...OLTON
906 PM CDT TUE APR 26 2011

...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...
...HIGH WIND WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS RE-ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. THE
HIGH WIND WARNING IS NO LONGER IN EFFECT. 

* TIMING: STRONG WEST TO NORTHWEST WINDS WILL CONTINUE UNTIL MID 
  EVENING BEFORE LETTING UP LATER IN THE EVENING. 

* WINDS: WEST TO NORTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS TO 
  55 MPH. 

* IMPACTS: THE STRONG WINDS WILL CREATE PATCHES OF BLOWING DUST.
  STRONG CROSS WINDS CAN BE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ023-024-029>031-033>037-039>043-270315-
/O.CON.KLUB.WI.Y.0015.000000T0000Z-110427T0300Z/
SWISHER-BRISCOE-HALE-FLOYD-MOTLEY-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-
DICKENS-YOAKUM-TERRY-LYNN-GARZA-KENT-
INCLUDING THE CITIES OF...TULIA...SILVERTON...QUITAQUE...
PLAINVIEW...FLOYDADA...LOCKNEY...MATADOR...ROARING SPRINGS...
MORTON...LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...
RALLS...DICKENS...SPUR...PLAINS...DENVER CITY...BROWNFIELD...
TAHOKA...ODONNELL...POST...JAYTON
906 PM CDT TUE APR 26 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

* TIMING: STRONG WEST TO NORTHWEST WINDS WILL CONTINUE UNTIL MID 
  EVENING BEFORE LETTING UP LATER IN THE EVENING. 

* WINDS: WEST TO NORTHWEST WINDS FROM 25 TO 35 MPH WITH GUSTS TO 
  55 MPH. 

* IMPACTS: THE STRONG WINDS WILL CREATE AREAS OF BLOWING DUST. 
  STRONG CROSS WINDS CAN BE EXPECTED ALONG NORTH TO SOUTH 
  ORIENTED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
959 
WWUS74 KLUB 270326
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1026 PM CDT TUE APR 26 2011

TXZ021>024-027>031-033>037-039>043-270430-
/O.EXP.KLUB.WI.Y.0015.000000T0000Z-110427T0300Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-MOTLEY-
COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-YOAKUM-TERRY-LYNN-GARZA-
KENT-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...FLOYDADA...LOCKNEY...MATADOR...ROARING SPRINGS...
MORTON...LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...
RALLS...DICKENS...SPUR...PLAINS...DENVER CITY...BROWNFIELD...
TAHOKA...ODONNELL...POST...JAYTON
1026 PM CDT TUE APR 26 2011

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

STRONG WINDS HAVE DIMINISHED THIS EVENING. BUT GUSTY NORTH TO
NORTHWEST WINDS FROM 20 TO 30 MPH WILL CONTINUE INTO THE EARLY
MORNING HOURS ON WEDNESDAY. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 26, 4:19 AM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Apr 26, 4:19 AM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
419 AM CDT TUE APR 26 2011

.SHORT TERM...
...ANOTHER BOUT OF STRONG WINDS AND EXTREME FIRE DANGER TODAY...

AT 3 AM...THE WX AT THE SFC WAS DECEPTIVELY QUIET ACROSS THE FA AS
LIGHT E-NE WINDS AND MODEST MOISTURE ADVECTION WERE IN PLACE IN THE
WAKE OF LAST NIGHT/S FRONT. ALOFT...IT WAS A BIT OF A DIFFERENT
STORY AS A NOSE OF A STRONG ULJ WAS ALREADY ADVANCING INTO
WTX...WITH 90+ KTS AT 300 MB. KLBB AND KAMA RADARS SHOWED SOME SWIFT
MOVING HIGH-BASED /LIKELY VIRGA/ SHOWERS MOVING ACROSS THE TX
PANHANDLE IN THE LEFT-EXIT REGION OF THE JET. WV IMAGERY/PV ANALYSIS
SHOWS THE JET CORE EXTENDS S-NW TO THE PACIFIC NW...WHILE ONE
DISTINCT MID-LVL SHORTWAVE WAS LOCATED AROUND THE 4-CORNERS REGION.

THE MID-LVL /700-500MB/ JET MAX IS NOT EXPECTED TO ARRIVE UNTIL LATER
THIS AFTERNOON BUT WE EXPECT WIND SPEEDS WILL BE INCREASING ACROSS
THE SW PANHANDLE AND WRN SPLNS IN THE MORNING AS THE SHALLOW
MOISTURE QUICKLY MIXES OUT. WIND SPEEDS WON/T PEAK UNTIL LATE
AFTERNOON WHEN DEEP MIXING UP TO AT LEAST 600 MB IS ABLE TO BEGIN TO
TAP INTO THE INCREASING MID-LVL WINDS...OF WHICH THE CORE SHOULD
PASS RIGHT ACROSS OUR FA THIS EVENING. WIND SPEEDS SHOULD BECOME
SUSTAINED AROUND 30 TO 35 MPH ACROSS MUCH OF THE CAPROCK WITH A FEW
SVR GUSTS POSSIBLE. WE HAVE ISSUED A WIND ADVISORY FOR THE WHOLE
AREA OUTSIDE THE ERN ROLLING PLAINS AND AREAS OF BLOWING DUST
REDUCING VISIBILITIES TO AROUND 3 MILES OR LESS ARE ALSO EXPECTED ON
THE CAPROCK. TEMPERATURES WILL BE A LITTLE TRICKY...AS COLD
ADVECTION WILL BEGIN TO WORK INTO THE NW ZONES...AND DOWNSLOPE
WARMING WILL LIKELY PUSH TEMPS UP IN THE SOUTH...AT THIS TIME WE ARE
EXPECTING HIGHS TO RANGE FROM THE MIDDLE 70S IN THE NW TO NEAR 90 IN
THE SOUTH. THE RAPIDLY DRYING AIRMASS WILL SUPPORT THE DEVELOPMENT
OF EXTREMELY CRITICAL FIRE CONDITIONS THIS AFTERNOON...SEE FIRE WX
DISCUSSION BELOW.

IN ADDITION...AS THAT SHORTWAVE APPROACHES THE REGION LATE IN THE
AFTERNOON WE EXPECT SYNOPTIC-SCALE LIFT TO SPREAD OUT OF SRN
COLO/NRN NM ACROSS THE PANHANDLES. FCST SNDGS IN THE AFTERNOON SHOW
MLCAPE VALUES RUNNING FROM AROUND 100 J/KG IN THE CENTRAL SPLNS TO
ABOUT 1000 J/KG IN THE EASTERN PANHANDLE...WITH CINH GOING TO ZERO.
MUCH OF THE MESOSCALE GUIDANCE SHOWS TSTM ACTIVITY ENHANCING IN THE
VICINITY OF THE SFC LOW LOCATED IN THE CENTRAL PANHANDLES WITH SOME
QPF BRUSHING OUR COUNTIES OF THE FAR SE PANHANDLE AND NRN ROLLING
PLAINS. WE HAVE CONTINUED THE SLGT CHC MENTION FOR THESE AREAS FROM
LATE AFTERNOON THROUGH THE EVENING. ALTHOUGH CAPE WILL BE
LIMITED...ANY STORMS WILL BE CAPABLE OF PRODUCING STRONG/SVR WIND
GUSTS WITHIN THEIR DOWNDRAFTS. AT THIS TIME WE EXPECT ACTIVITY IN
OUR AREA TO BE ISOLATED.

FORTUNATELY...IT APPEARS THAT THE TIMING OF THE STRONGEST WIND
SPEEDS ALOFT AND STRONG DOWNWARD FORCING WILL NOT ARRIVE UNTIL AFTER
DARK...WHEN MIXING WILL DIMINISH. HOWEVER...WE WILL HAVE A COLD
FRONT WORKING THROUGH THE AREA AS WELL...INCREASING THE PRESSURE
GRADIENT AND LIKELY KEEPING THE ATMOSPHERE SUFFICIENTLY MIXED FOR
WINDY CONDITIONS TO CONTINUE THROUGH AT LEAST 9 PM OR SO.

&&

.LONG TERM...
UNFORTUNATELY...THE MAIN FOCUS IN THE EXTENDED MAY CONTINUE TO BE ON
FIRE WEATHER CONCERNS. THE SHORTWAVE TROUGH THAT WILL BRING THE WIND
AND CRITICAL FIRE WEATHER TODAY WILL BE PULLING AWAY FROM THE AREA
ON WEDNESDAY. STILL...A TIGHT PRESSURE/HEIGHT GRADIENT WILL KEEP
WINDS BREEZY THROUGH THE MORNING HOURS BEFORE THE GRADIENT BEGIN TO
RELAX AND WINDS RESPOND ACCORDINGLY DURING THE AFTERNOON. WE
COULD EVEN SEE A FEW SHOWERS TRY TO SKIRT OUR NE MOST ZONES EARLY
IN THE DAY WEDNESDAY AS THE LER OF A STRONG JET LINGERS
NEARBY...BUT BEST LIFT SHOULD RESIDE NE OF THE AREA. TEMPERATURES
WILL BE COOLER AS SFC RIDGING BUILDS INTO THE AREA...WITH HIGHS
AROUND 5 DEGREES BELOW LATE APRIL AVERAGES. BY WEDNESDAY NIGHT WINDS
WILL REALLY DROP OFF...YIELDING A COLD START TO THURSDAY...WITH NW
ZONES DIPPING WELL INTO THE 30S.

A PROGRESSIVE UPPER RIDGE WILL QUICKLY FOLLOW ON THURSDAY IN ADVANCE
OF THE NEXT STORM SYSTEM THAT WILL LIFT INTO THE NORTHERN PLAINS
LATE THIS WEEK AND INTO THE WEEKEND. THIS PATTERN WILL YIELD SFC
TROUGHING IN THE LEE OF THE ROCKIES AND A RETURN TO WARMER AND
WINDIER WEATHER FOR LATE WEEK. AFTER A FAIRLY PLEASANT DAY
THURSDAY...WINDS SHOULD BEGIN TO ESCALATE /ALONG WITH THE FIRE
DANGER/ AS A SFC LOW DEEPENS ACROSS THE CENTRAL HIGH PLAINS FRIDAY.
ADDITIONALLY...THE DOWNSLOPING SOUTHWESTERLY WINDS WILL PUSH
TEMPERATURES INTO THE 90S FOR MUCH OF THE AREA.

THE PRIMARY UPPER LEVEL LOW ACROSS THE UPPER MIDWEST WILL THEN LEAVE
IN ITS WAKE SOME FORM OF DEPRESSED HEIGHTS ACROSS THE WESTERN CONUS
ON THROUGH THE WEEKEND...PERHAPS INTO EARLY NEXT WEEK. THE EJECTION
OF THE INITIAL UPPER LOW WILL SEND A COLD FRONT INTO THE SOUTHERN
PLAINS...WITH THE LATEST PROJECTIONS STALLING THE FRONT FROM NW TO
SE ACROSS THE CWA SATURDAY /AS THE AIRMASS MOVES UNDER INCREASING
SW FLOW ALOFT/. THIS STATIONARY FRONT WILL THEN REGAIN ITS
SOUTHWARD MOMENTUM ON SUNDAY AS THE MEAN UPPER TROUGH EDGES
EASTWARD AND THE PRIMARY LOW LIFTS INTO SOUTH-CENTRAL CANADA.
ATTM...IT APPEARS THE BETTER LOW-LEVEL MOISTURE /AND PRECIPITATION
CHANCES/ WILL AGAIN BE DISPLACED TO THE SOUTHEAST OF THE AREA THIS
WEEKEND. HIGHS BY SUNDAY...BEHIND THE FRONT...MAY ONLY MAKE IT
INTO THE 60S...BEFORE A WARMING TREND ENSUES NEXT WEEK. EVENTUALLY
WE COULD FINALLY SEE DECENT RETURN MOISTURE PUMP UP INTO WEST
TEXAS TOWARD THE MIDDLE OF NEXT WEEK...IF THE 00Z GFS SOLUTION
COMES TO FRUITION...BUT THE 00Z ECMWF IS NOT SO OPTIMISTIC. HAVE
KEPT THE EXTENDED FORECAST DRY FOR NOW.

&&

.FIRE WEATHER...
EXTREMELY CRITICAL FIRE WX CONDITIONS ARE EXPECTED ACROSS MUCH OF
THE AREA TODAY. VERY GOOD/EXCELLENT RH RECOVERIES THIS MORNING WILL
BE NEGATED WITHIN THE FIRST 1-3 HOURS OF MIXING THIS MORNING. OF
COURSE THE FUELS REMAIN CRITICALLY DRY WITH LITTLE IF ANY MOISTURE
THE PAST 6 MONTHS. WIND SPEEDS WILL BE SOMEWHAT SLOWER TO INCREASE
THIS MORNING THAN MONDAY...BUT ONCE THE STRONG WINDS DEVELOP THEY
ARE EXPECTED TO LAST WELL INTO THE EVENING. THIS DELAY WILL LIKELY
KEEP THE FAR SE PANHANDLE AND NRN ROLLING PLAINS FROM REACHING
CRITICAL CONDITIONS UNTIL PERHAPS LATE IN THE DAY...AND THEIR
DURATION WILL BE LIMITED BY A COLD FRONT MOVING THROUGH THIS
EVENING. THUS CHILDRESS...HALL AND COTTLE COUNTIES ARE NOT IN THE
WARNING. SLIGHTLY COOLER TEMPERATURES WILL BE FOUND ACROSS THE NRN
AREAS...WHILE SOUTHERN AREAS WILL SEE TEMPS WELL ABOVE NORMAL...THUS
THE WORST CONDITIONS WILL LIKELY RESIDE ACROSS THE SW AND
SOUTH-CENTRAL SPLNS BY MIDDAY...THEN SHIFT EASTWARD OVER THE SRN
ROLLING PLAINS DURING THE LATE AFTERNOON AND EARLY EVENING. A
NORTHWESTERLY WIND SHIFT WILLMOVE THROUGH THIS EVENING...ALTHOUGH
THE CHANGE IN WIND DIRECTION WILL NOT BE DRAMATIC...IT WILL LIKELY
BE ACCOMPANYING BY A TEMPORARY INCREASE IN WIND SPEEDS/GUSTINESS.

COOLER AIR WILL POUR INTO THE AREA ON WEDNESDAY BEHIND TONIGHT/S
COLD FRONT...BUT GUSTY WINDS AND DRY CONDITIONS WILL KEEP THE FIRE
DANGER ELEVATED. HOWEVER...THE WINDS SHOULD BE ON THE DECREASE
DURING THE AFTERNOON HOURS AND OUT OF PHASE WITH THE LOWEST
HUMIDITIES. RELATIVELY DRY AIR WILL REMAIN IN PLACE ON
THURSDAY...BUT WINDS WILL BE FAIRLY LIGHT AS THEY SWING BACK AROUND
TO THE SOUTH. BY FRIDAY...CRITICAL CONDITIONS WILL AGAIN BE POSSIBLE
OVER MUCH OF THE SOUTH PLAINS AS A DRYLINE SHARPENS ACROSS THE
ROLLING PLAINS AND GUSTY AND HOT SOUTHWESTERLY WINDS DEVELOP TO THE
WEST OF THE DRYLINE. ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS
MAY LINGER INTO SATURDAY ACROSS WESTERN PORTIONS OF THE
AREA...THOUGH A COLD FRONT DIPPING IN FROM THE NORTH WILL COMPLICATE
THIS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        75  38  67  37  78 /  10  10   0   0   0
TULIA         76  41  69  38  78 /  10  10   0   0   0
PLAINVIEW     79  42  71  39  79 /  10  10   0   0   0
LEVELLAND     81  42  72  39  83 /   0   0   0   0   0
LUBBOCK       82  45  72  42  82 /  10   0   0   0   0
DENVER CITY   85  43  73  39  85 /   0   0   0   0   0
BROWNFIELD    85  46  74  41  84 /   0   0   0   0   0
CHILDRESS     78  48  72  43  80 /  20  20  10   0   0
SPUR          85  48  76  42  83 /  10  10   0   0   0
ASPERMONT     88  51  78  46  83 /  10  10   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 11 PM CDT THIS EVENING FOR
THE FOLLOWING ZONES: TXZ021>024-027>031-033>044.

WIND ADVISORY FROM NOON TODAY TO 10 PM CDT THIS EVENING FOR THE
FOLLOWING ZONES: TXZ021>024-027>031-033>037-039>043.

&&

33/23
Hazardous weather outlook, Apr 26, 5:59 AM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
559 AM CDT TUE APR 26 2011

TXZ021>044-271100-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
559 AM CDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

FIRE WEATHER

EXTREMELY CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP ACROSS MOST
OF THE AREA TODAY AS STRONG WESTERLY WINDS COMBINE WITH VERY DRY AIR
AND NEAR RECORD FUEL DRYNESS. A RED FLAG WARNING IS IN EFFECT FOR
THE ENTIRE CAPROCK AND MOST OF THE ROLLING PLAINS FROM NOON UNTIL 11
PM.

NON PRECIPITATION

WESTERLY WINDS SUSTAINED AT 30 TO 35 MPH ALONG WITH GUSTS TO NEAR 55
MPH WILL DEVELOP ACROSS MUCH OF THE CAPROCK THIS AFTERNOON AND
CONTINUE THROUGH THE EVENING. A WIND ADVISORY FOR THE CAPROCK AND
WESTERN ROLLING PLAINS IS IN EFFECT FROM NOON UNTIL 10 PM. THESE STRONG
WINDS WILL PRODUCE AREAS OF BLOWING DUST ON THE CAPROCK.

CONVECTIVE

THERE IS A SLIGHT CHANCE OF HIGH-BASED THUNDERSTORM ACTIVITY THIS
AFTERNOON AND EVENING ACROSS THE FAR SOUTHEAST TEXAS PANHANDLE AND
NORTHERN ROLLING PLAINS. ISOLATED SEVERE WIND GUSTS ARE POSSIBLE IN
THE VICINITY OF ANY STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE WEDNESDAY. A
RETURN TO HOT...DRY AND BREEZY TO WINDY CONDITIONS MAY RESULT IN
CRITICAL FIRE WEATHER CONDITIONS FRIDAY.

.SPOTTER INFORMATION STATEMENT...

CONTACT LOCAL LAW ENFORCEMENT OR CALL 911 TO REPORT ANY WILDFIRES.
ADDITIONALLY...PLEASE RELAY REPORTS OF WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 10:24 PM CDTRed Flag WarningLUBBailey, Briscoe, Castro, Cochran, Crosby, Dickens and 15 more25 hr
Apr 26, 3:27 PM CDTSevere Thunderstorm WarningLUBCottle, Motley27 min

Nearby

Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.